Toggle Main Menu Toggle Search

Open Access padlockePrints

The evolution of a single-paired immigration death process

Lookup NU author(s): Dr Colin GillespieORCiD


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


The general question of whether it is possible to determine the fundamental structure of a hidden stochastic process purely from counts of escaping individuals is of immense importance in fields such as quantum optics, where externally based radiation elucidates the nature of the electromagnetic radiation process. Although the general probability structure has been derived in an earlier paper in terms of the joint probability generating function of the (hidden) population size and (known) counts, its complex nature hides some particularly intriguing features of the underlying process. Our current objective is therefore to examine specific immigration regimes in order to highlight the underlying saw-tooth behaviour of the underlying probability and moment structures. The paper first explores paired- and triple-immigration schemes, and then introduces birth in order to show that the technique is equally successful in exposing hidden multiplicative effects. These analyses uncover novel and highly illuminating features, and emphasize the potential of this population-counting construct for expanding into more complex multi-type situations. © 2008 IOP Publishing Ltd.

Publication metadata

Author(s): Gillespie CS, Renshaw E

Publication type: Article

Publication status: Published

Journal: Journal of Physics A: Mathematical and Theoretical

Year: 2008

Volume: 41

Issue: 35

Pages: -

ISSN (print): 1751-8113

ISSN (electronic): 1751-8121

Publisher: Institute of Physics Publishing Ltd.


DOI: 10.1088/1751-8113/41/35/355002


Altmetrics provided by Altmetric